Top
20
Doctor insights on: Handwriting Deterioration

Share
1

1
Could I still have dyspraxia even if ok handwriting?

Could I still have dyspraxia even if ok handwriting?

Dyspraxia: This is a pretty complicated question and requires a good assessment from a neuropsychologist. Here is a uk website that might help. Http://www. Dyspraxiafoundation. Org. Uk/services/dys_glance. Php. ...Read more

2

2
I'm wondering is handwriting your letters backwards a symptom of dyslexia?

I'm wondering is handwriting your letters backwards a symptom of dyslexia?

Dyslexia: Dislexia is a disorder of symbol identification. Reversing the orientation of letters is seen in some cases but is not diagnostic. It may be due to not consistently recognizing right or left. It can be seen in young children as they start to write words and letters, confusing them with b-d, p-q etc. It usually is outgrown by 4th grade but can persist into adulthood. ...Read more

3

3
Does neurasthenia cause difficulty with handwriting? Please, need some answers?

Does neurasthenia cause difficulty with handwriting? Please, need some answers?

Neuasthenia: Not directly. Neurasthenia is an old term and is something of a grab bag designation to cover a lot of things. Neurasthenia is characterized by general irritability, lack of concentration, worry, and hypochondria. It was introduced into psychiatry in 1869 by an American neurologist. Neurasthenia can cover a wide spectrum of symptom. Some people think of it as a synonym for chronic fatigue syndrome ...Read more

4

4
Will clubbed fingers affect handwriting?

Will clubbed fingers affect handwriting?

Only if extreme.: Question that is more important is why you have clubbing of your fingers. Some causes are serious, others not. I have not had pts with clubbing who had trouble writing. ...Read more

5

5
Is there any neuropathy related to a change in handwriting?

Is there any neuropathy related to a change in handwriting?

Motor Neuropathy: Motor neuropathy causes changes in the musculature. These changes causes tightening of the tendons or contractures. These can cause changes in the hands which will lead to change in handwriting. Causes of motor neuropathy include diabetes, alcoholism, vit b deficiency, HIV meds, some cancer treatments, syphilis and the list goes on. ...Read more

6

6
Does handwriting legibly a maximum of 10 wpm confirm the diagnosis of dysgraphia?

Does handwriting legibly a maximum of 10 wpm confirm the diagnosis of dysgraphia?

No: Dysgraphia is a deficiency in the ability to write primarily in terms of handwriting, but also in terms of coherence. ...Read more

7

7
Discharge from d&c and hysteroscopy: significant findings box: 6cm rlv cerirty (spelling, can't read dr.'s handwriting!) what could that mean?

Discharge from d&c and hysteroscopy: significant findings box: 6cm rlv cerirty (spelling, can't read dr.'s handwriting!) what could that mean?

Normal: It's normal to have some dark brownish or red discharge following d;c, hysteroscopy. As far as your doctor's handwriting, I have to say, I dont' know what he/she was saying either? 6cm could be the length of the uterus, a short but normal length for uterus. Maybe someone else on healthtap will have an 'ah-ha' moment for you and be able to decipher 'cerirty'. Call your doctor in the morning! ...Read more

See 1 more doctor answer
8

8
My memory is very poor. I cannot remember new names, any math above basic multiplication, and my handwriting is illegible. What could cause this?

My memory is very poor. I cannot remember new names, any math above basic multiplication, and my handwriting is illegible. What could cause this?

More information..: We would need to know what has happened in prior years. Is this something new or this has been ongoing? Is this getting worse? You would need to see your doctor (preferably a Neurologist) first and find out what could be a physical cause for this. If everything is fine you might need a psychological evaluation for any learning disabilities you might be presenting. ...Read more

9

9
Esophagus manometry result says."abnormal, requires h4".Meaning? Not too sure about the "requires" part though, poor handwriting.

Esophagus manometry result says."abnormal, requires h4".Meaning? Not too sure about the "requires" part though, poor handwriting.

Neither am I, so...: ...A simple phone call to your ordering physician should address your question and start you down the road to appropriate treatment. ...Read more

See 1 more doctor answer
10

10
There's been little conversations in my head by people who don't exactly exist. I keep seeing notes in my handwriting that I don't remember writing.

There's been little conversations in my head by people who don't exactly exist. I keep seeing notes in my handwriting that I don't remember writing.

Hi: At age 16, there can be a lot of things in life that are stressful and confusing. It sounds like the chemicals which keep your brain in balance are having a bit of a problem. Talk to your parents or your clergyman about this and obtain guidance of what to do from here. The last thing you should do is ignore this. I am sorry that you are having problems, you will feel better soon. RJ ...Read more

12

12
What are some neurological disorders that affect handwriting?

What are some neurological disorders that affect handwriting?

Numerous: Can range from writer's cramp, a dystonia, weakness or numbness due to pinched nerve, micro-graphia in Parkinson's, shaking due to essential tremor, incoordination due to cerebellar lesion, etc., but even adverse effects of some medications, drugs, and alcohol. ...Read more

14

14
After getting a cast off my arm, how long could it be before my handwriting gets back to normal?

After getting a cast off my arm, how long could it be before my handwriting gets back to normal?

Motion resolves fast: Stiffness after casting is expected but generally resolves relatively rapidly. Once normal wrist and hand motion resumes onthecorder of days to a week, your handwriting will normalize as well. ...Read more

See 1 more doctor answer
15

15
Can the experts please talk about the neurological disease which cause difficulty with handwriting?

Can the experts please talk about the neurological disease which cause difficulty with handwriting?

Writer's cramp?: This is one of the occupational cramps related to the so called extrapyramidal system disorder. The hand is only affected when the person stars writing it is in the same category of conditions such as torticollis and blepharospasm. ...Read more

16

16
Could my motor skills or handwriting specifically have been affected by the results of chemo therapy?

Could my motor skills or handwriting specifically have been affected by the results of chemo therapy?

Maybe: Some chemotherapies can cause neuropathy or nerve damage which can impair fine motor skills. Some of the most common chemotherapy which can do this woud be docetaxel, paclitaxel, revlamid, thalidomide, cisplatin, vincristine, vinblastine. There are others though so it is best to discuss with your oncologist especially if your still on chemotherapy because the dosage may need to be decreased. ...Read more

See 1 more doctor answer
17

17
Will my handwriting change after having hand surgery?

Will my handwriting change after having hand surgery?

Sometimes: Transient changes are possible. However what most of us do not realize is that handwriting ansd other learned behaviors like it are not just fine motor tasks dopendent upon fingers but depend a lot on arm and forearm movements. Thus you could tape a smooth wrting marker to your wrsit and you'd be suprised how simialr your handwritng is.
Writing aids such as grips etc help. ...Read more

See 1 more doctor answer
19

19
If I hold something my hands start to shake bringing cup to mouth, handwriting, etc is difficult. Started amantadine 5 days before symptom onset have now ceased taking symptoms still occurring, cause?

If I hold something my hands start to shake bringing cup to mouth, handwriting, etc is difficult. Started amantadine 5 days before symptom onset have now ceased taking symptoms still occurring, cause?

Medications: The shaking may be related to your current medications. Also, abrupt discontinuation of amantadine may lead to neurological symptoms. You should be evaluated by your doctor. ...Read more

See 1 more doctor answer